I have hideous Migraines for many years. Almost all are caused by too much tyramine. I follow a strict Diet, but keep having to add things too it. I just now, on this site, realized this could be an actual allergy. I have many other food allergies, so it is reasonable. My present allergist will not deal with this--does not like to deal with food sensitivities. I go to him for air-born allergies (he is very good with these) and allergies to medicines, of which I have many. I feel I am eating an unhealthy diet because of this, especially when I lost citrus fruit. I can no longer even take calcium because it is made either from shelfish or citrus. Sorry this post got long, but I am SO FRUSTRATED Any information will be appreciated!
My question: Is there a way to prevent this situation? Or reverse it? Are these shots one can take? Or any treatment that would allow tyramine foods to be restored to one's diet? Thanks--MM
Up to 20% of the population perceive themselves as suffering from food allergy but only 1-2% of adults have genuine food allergies. The most common culprits are peanuts, milk, eggs, soya and shellfish. You will have to observe which food, on consumption is causing this problem.
The diagnosis of allergy is difficult to prove or refute. Clinical suspicion and trial of elimination diets are used. Under a doctor's supervision, foods that have caused allergies in the past can sometimes be added slowly back into the diet. Your allergy specialist might be able to help you.
My daughter had a severe and I mean severe intolerance for tyramine when she was 8 yrs old. We went through 3 allergists and a rheumatolgoist until we found out that tyramine, sulites and nitrates were playing a huge role in her joint pain, migraine headaches and ability to retrieve words.
It was to the point that the school's child study team was ready to recommend a LD program for her and they asked if anything had changed. My reply was that she was on a strict total food elimination diet suggested by her allergist (who was on the cover of Time Magazine) and only allowed to eat water, lamb, rice for the first 7 days and ev 3rd day a new item was added.
It was unbelievable that after 36 hrs all her symptoms began to disappear!
It took about 7 weeks to realize that the schools were serving chocolate milk which was new to the school that year and she was drinking it with lunch every day. Chocolate contains tyramine and that was the culprit!!!!
Today she is a college student and can tolerate tyramine by taking it easy and not eating too much of the foods that contain it.
Tyramine is a chemical and my daughter, along with her allergist and child study team (who were awed and to this day talk about her w/o her name) are living proof of what it can do to one's body if there's a severe intolerance or sensitivity. Our allergist said rarely is tyramine an allergy.
Hi, what are you saying is credible, I also just recently discovered I might have problems with Tyramine and trying to eliminate it from my diet. But now by saying "retrieving words" you made me suspected if my daughter, diagnosed with dyslexia on age of 8 could have it as a reaction to the Tyramine if she is like me? Do you have any suspects and proofs that Tyramine could alternate the school's ability to learn, read and self express?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.